Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 60, NWS Chicago, IL

December 21, 2012

NWS Chicago, IL issued this gale warning at Dec 21, 2012, 3:11 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 3:11 PM CST (21:11 UTC)
Expired
Dec 22, 2012, 12:00 AM CST
In force
9 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WHUS73 KLOT 212111
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
311 PM CST FRI DEC 21 2012

LMZ740>743-220515-
/O.CAN.KLOT.GL.W.0059.000000T0000Z-121222T0300Z/
/O.NEW.KLOT.SC.Y.0122.121221T2111Z-121222T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
311 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST UP TO 30 KT.

* SIGNIFICANT WAVES...UP TO 18 FT.

* OCCASIONAL WAVES...UP TO 24 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220515-
/O.EXP.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/
/O.NEW.KLOT.GL.W.0060.121221T2111Z-121222T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
311 PM CST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...NORTHWEST UP TO 45 KT.

* SIGNIFICANT WAVES...UP TO 25 FT.

* OCCASIONAL WAVES...UP TO 33 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ744-745-220400-
/O.EXP.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/
/O.NEW.KLOT.GL.W.0060.121221T2111Z-121222T0400Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
311 PM CST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* WINDS...NORTHWEST UP TO 35 KT.

* SIGNIFICANT WAVES...UP TO 25 FT.

* OCCASIONAL WAVES...UP TO 33 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JEE
2 follow-up statements
502 
WHUS73 KLOT 220338
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
938 PM CST FRI DEC 21 2012

LMZ744-745-221145-
/O.CAN.KLOT.GL.W.0060.000000T0000Z-121222T0400Z/
/O.EXA.KLOT.SC.Y.0122.000000T0000Z-121222T2100Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
938 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST UP TO 30 KT.

* SIGNIFICANT WAVES...14 TO 18 FT.

* OCCASIONAL WAVES...UP TO 24 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220600-
/O.CON.KLOT.GL.W.0060.000000T0000Z-121222T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
938 PM CST FRI DEC 21 2012

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTHWEST UP TO 40 KT.

* SIGNIFICANT WAVES...UP TO 20 FT.

* OCCASIONAL WAVES...UP TO 28 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>743-221145-
/O.CON.KLOT.SC.Y.0122.000000T0000Z-121222T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
938 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...NORTHWEST UP TO 30 KT.

* SIGNIFICANT WAVES...UP TO 18 FT.

* OCCASIONAL WAVES...UP TO 24 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BMD
512 
WHUS73 KLOT 220605
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1205 AM CST SAT DEC 22 2012

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220715-
/O.EXP.KLOT.GL.W.0060.000000T0000Z-121222T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1205 AM CST SAT DEC 22 2012

...GALE WARNING HAS EXPIRED...

SUSTAINED WINDS OR FREQUENT GUSTS TO GALE FORCE ARE NO LONGER
EXPECTED.

$$

LMZ740>745-221415-
/O.CON.KLOT.SC.Y.0122.000000T0000Z-121222T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1205 AM CST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST UP TO 25 KT.

* SIGNIFICANT WAVES...UP TO 14 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IZZI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 21, 3:03 PM CST, 8 minutes earlier.

Area forecast discussion, Dec 21, 3:03 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
303 PM CST FRI DEC 21 2012

.DISCUSSION...
301 PM CST

THE IMPACTS OF THE STRONG WINTER STORM SYSTEM ARE WINDING DOWN AS
THE LOW PHASES WITH THE COASTAL LOW OVER UPSTATE NEW YORK.  THE NEXT
WEATHER CONCERN WILL FOCUS ON THE CHANCES FOR A WHITE CHRISTMAS.

WHILE THE REGION DID NOT SEE QUITE AS MUCH SNOW AS ANTICIPATED...THE
IMPACTS OF THE STRONG WINTER STORM SYSTEM WERE NUMEROUS...DUE TO THE
STRONG WINDS AND SHARP DROP IN TEMPERATURES.  THE LATEST VISIBLE
SATELLITE IMAGERY SHOWS A WIDE SWATH OF SNOW COVER ACROSS THE
MISSISSIPPI RIVER...INTO NORTHCENTRAL IL...WITH A BREAK OVER
NORTHEASTERN IL.  THE DEEP LOW PRESSURE SYSTEM HAS GENERATED WINDS
THAT WERE TOO STRONG FOR TRADITIONAL LAKE EFFECT SNOW...BUT THE COLD
FETCH OVER THE LAKE HAS LEAD TO SOME LAKE ENHANCED SNOW
SHOWERS...WHAT HAS BROUGHT SOME SNOW TO PORTIONS OF NORTHWESTERN
INDIANA.  WITH THE CLEARING SKIES...THE IMMEDIATE CONCERN WILL BE
HOW LOW TEMPERATURES WILL DROP OVERNIGHT.  WITH UPSTREAM OBS SHOWING
DEWPOINTS IN THE SINGLE DIGITS AND SOME SNOW COVER OVER PORTIONS OF
THE AREA...EXPECT THAT THE AREA SHOULD SEE SOME OF THE LOWEST
TEMPERATURES OF "METEOROLOGICAL WINTER"...WITH LOWS IN THE SINGLE
DIGITS WEST OF THE FOX VALLEY AND NORTH OF I-80...INCLUDING THE
ROCKFORD AREA.  THERE IS A CHANCE THAT A FEW ISOLATED...SHELTERED
LOCATIONS COULD SEE TEMPERATURES HIT OR DROP SLIGHTLY BELOW 0F.

THE OTHER CONCERN...AS FAR AS TEMPERATURES ARE CONCERNED WILL BE
WITH HIGHS OVER THE WEEKEND.  THE MODELS CONTINUE TO DRASTICALLY
UNDERFORECAST TEMPERATURES OVER NERN IL...WHICH HAD SEE MUCH LESS
SNOW THAT THE MODELS WOULD HAVE INDICATED.  SO...WITH CLEAR
SKIES...AND LIGHT WINDS AS SFC RIDGING CROSSES THE REGION...HAVE
MAINTAINED THE IDEA OF TEMPS PEGGING OR SLIGHTLY EXCEEDING 40F OVER
NERN IL...INCLUDING THE CHICAGO METRO AREA.  THE REST OF THE
CWA...WHICH SHOULD MAINTAIN SOME SNOWCOVER SHOULD SEE MUCH LOWER
TEMPERATURES...ONLY IN THE UPPER 20S TO LOWER 30S.  AS THE RIDGE
CONTINUES TO BUILD ACROSS THE REGION...LIGHT WINDS WILL CONTINUE AND
TEMPS FOR SUNDAY MORNING SHOULD...ONCE AGAIN BE ON THE CHILLIER
SIDE...BUT NOT QUITE AS LOW AS SATURDAY MORNING...AS SOME MODERATION
TO THE AIRMASS SHOULD KEEP LOWS IN THE UPPER TEENS TO LOWER TO
MIDDLE 20S AND THE MODERATION SHOULD CONTINUE INTO  SUNDAY AS THE
PORTIONS OF THE CWA EAST OF THE I-39 CORRIDOR CLIMB INTO THE MIDDLE
TO UPPER 30S.

FOR MONDAY...CHRISTMAS EVE...HAVE BEEN MONITORING THE CHANCES FOR
ANOTHER CHANCE FOR SNOW.  UNFORTUNATELY...THE LONGER RANGE GUIDANCE
DOES NOT HAVE MUCH OF A BETTER HANDLE ON THE SITUATION AS IT HAD IN
PREVIOUS RUNS.  THE MODELS HAVE BEEN ADVERTISING A SOUTHERN STREAM
SYSTEM LIFTING OUT OF THE RED RIVER VALLEY AND INTO THE LOWER OHIO
VALLEY SUNDAY AND SUNDAY NIGHT...BUT THERE REMAINS A FAIR AMOUNT OF
UNCERTAINTY AS TO HOW FAR NORTH THE SFC LOW WILL TRACK AND HOW
STRONG OF A SFC RIDGE WILL BUILD OUT OF CANADA AND SPREAD ACROSS THE
UPPER MIDWEST.  THE SFC RIDGING WILL HAVE A MAJOR IMPACT ON THE SFC
LOW TRACK...WHICH IN TURN...WILL HAVE A MAJOR IMPACT ON THE
ASSOCIATED PCPN PATTERN.  FOR NOW...WILL MAINTAIN A FAIRLY
CONSERVATIVE FORECAST...IN KEEPING MENTION OF SOME LIGHT SNOW OR
FLURRIES FOR MONDAY...THOUGH THE FAR SOUTHERN PORTIONS OF THE AREA
MAY BE WARM ENOUGH TO SEE MORE OF A RAIN/SNOW MIX IN THE
AFTERNOON...RATHER THAN ALL SNOW.  HOWEVER...LATER CHRISTMAS
EVE...TEMPERATURES SHOULD DROP LOW ENOUGH TO SUPPORT A CHANGE TO ALL
SNOW FOR THE ENTIRE CWA.  THE MAIN QUESTION REMAINS AS TO THE EXTENT
OF ANY ACCUMULATING SNOW.  AT THIS POINT...THERE IS THE POTENTIAL
FOR AT LEAST A DUSTING TO SOME MINOR ACCUMULATIONS...BUT WOULD LIKE
TO SEE A BETTER GUIDANCE CONSENSUS BEFORE GETTING TOO EXCITED ABOUT
THE CHANCES FOR SEEING A CURRIER AND IVES SCENE LOOKING OUT THE
LIVING ROOM WINDOW.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* GUSTY NORTHWEST WINDS DIMINISHING THIS EVENING.

PAW

//DISCUSSION...UPDATED 20Z...

AN ADDITIONAL BAND OF MVFR CEILINGS HAS MOVED ACROSS THE CHICAGO
TERMINALS AND SHOULD CLEAR THE AREA IN AN HOUR OR TWO. CEILINGS
HAVE BEEN SLOWER TO CLEAR AT GYY AS ADDITIONAL CLOUDS HAVE SPREAD
OVER NORTHWEST INDIANA FROM LAKE MICHIGAN.

PREVIOUS DISCUSSION UPDATED 18Z...
THE LAST OF THE CLOUDS FROM THE DEPARTING SYSTEM HAVE EXITED ALL
THE TERMINALS EXCEPT FOR GYY THIS MORNING...AND SATELLITE SHOWS
CLOUDS AT GYY SHOULD BE GONE SHORTLY AFTER 18Z. NORTHWEST WINDS
WILL CONTINUE THROUGH THE AFTERNOON. GUSTS WILL DIMINISH QUICKLY
AFTER SUNSET AND WINDS BECOMING LIGHT LATER IN THE EVENING. THEN
LIGHT WINDS SHIFTING TO THE SOUTHWEST ON SATURDAY AS A HIGH
PRESSURE RIDGE MOVES ACROSS THE AREA.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE IN WIND TREND.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT AND SUNDAY...VFR.

MONDAY...CHANCE OF LAKE EFFECT MVFR CIGS.

TUESDAY...CHANCE OF LAKE EFFECT SNOW SHOWER/MVFR CIGS.

WEDNESDAY...MVFR POSSIBLE. CHANCE OF SNOW W/IFR.

THURSDAY...MVFR CIGS POSSIBLE.

IZZI

&&

.MARINE...
209 PM CST

THE STRONG LOW PRESSURE THAT CAUSED STORM FORCE GUSTS ON THE LAKE
YESTERDAY HAS MOVED OVER NEW ENGLAND WITH A RIDGE OF HIGH PRESSURE
OVER THE EASTERN PLAINS. WINDS HAVE DIMINISHED TO GALES TO 45 KT AND
WILL CONTINUE TO DIMINISH OVERNIGHT.  EXPECTING WINDS TO BE BELOW
GALE FORCE AROUND MIDNIGHT. FOR HEADLINES WILL LET THE STORM FORCE
WARNING EXPIRE AT 3PM THIS AFTERNOON AND RAISE A GALE WARNING
THROUGH MIDNIGHT ACROSS THE WHOLE LAKE. THE RIDGE MOVES OVER THE
WESTERN GREAT LAKES TOMORROW WITH WINDS BECOMING EAST.  THEN A
SURFACE TROUGH SINKS SOUTH INTO THE CENTRAL PLAINS AND WESTERN GREAT
LAKES TURNING WINDS TO NORTHERLY ACROSS THE LAKE.  LOW PRESSURE
MOVES THROUGH THE OHIO RIVER VALLEY MONDAY.  WINDS REMAIN 20 KT OR
LESS OVER THE LAKE WITH NORTH/NORTHEAST WINDS ACROSS THE NORTHERN
HALF AND EASTERLY WINDS OVER THE SOUTHERN HALF. WINDS TURN BACK TO
NORTH 20 KT OR LESS BY TUESDAY.  A MORE SIGNIFICANT LOW PRESSURE
SYSTEM MOVES NORTH ALONG THE APPALACHIANS MID WEEK...WITH THE
PRESSURE GRADIENT TIGHTENING OVER THE SOUTHERN HALF OF THE LAKE.
WENT WITH NORTH WINDS UP TO 30 KT FOR NOW.

FOR THE NEARSHORE WATERS...GUSTS HAVE RAPIDLY DIMINISHED BUT
THINKING A FEW GALE GUSTS ARND 35 KT ARE POSSIBLE EAST OF GARY. AS
SUCH WILL HAVE A GALE WARNING GO THROUGH 10 PM TONIGHT.  GALES MAY
DIMINISH BEFORE THAT.  WILL ALSO DROP THE GALE WARNING FOR THE
WESTERN 5 ZONES DUE TO WINDS BELOW 35 KT ALREADY.  WILL INSTEAD
ISSUE A SMALL CRAFT ADVISORY THROUGH SATURDAY AFTERNOON DUE TO HIGH
WAVES.  A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE EASTERN IN
ZONES TONIGHT THROUGH SATURDAY MORNING AS WELL ONCE THE GALES HAVE
DIMINISHED. ONSHORE FLOW MAY CREATE HIGH WAVES THAT MEET SMALL
CRAFT ADVISORY CRITERIA SUNDAY NIGHT THROUGH MONDAY NIGHT
PRIMARILY ALONG THE ILLINOIS NEARSHORE WATERS. A SMALL CRAFT
ADVISORY MAY BE NEEDED AGAIN TUESDAY NIGHT THROUGH THURSDAY
EVENING FOR ALL OF THE NEAR SHORE WATERS.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL 3 AM SATURDAY.

LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL MIDNIGHT SATURDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 3 PM
     SATURDAY.

     GALE WARNING...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 10 PM FRIDAY.

&&
Hazardous weather outlook, Dec 21, 1:30 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 PM CST FRI DEC 21 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
221930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
130 PM CST FRI DEC 21 2012 /230 PM EST FRI DEC 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE VERY STRONG NORTHWEST WINDS WILL GENERATE WAVES HIGH ENOUGH
TO CAUSE FLOODING AND BEACH EROSION ALONG THE INDIANA SHORES OF
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME PERIODS OF LIGHT SNOW ACCUMULATION
ACROSS MUCH OF THE AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
SOMEWHAT HEAVIER ACCUMULATIONS DUE TO LAKE EFFECT SNOW SHOWERS
ARE POSSIBLE NEAR THE ILLINOIS AND INDIANA LAKE SHORES TUESDAY
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-221930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
130 PM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM FORCE WINDS WILL DIMINISH TO GALES LATE THIS AFTERNOON.
GALES FORCE WINDS WILL PERSIST TONIGHT....ESPECIALLY ACROSS THE
INDIANA NEAR SHORES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WINDS AND WAVES WILL POSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-221930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
130 PM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM FORCE WINDS WILL GRADUALLY DIMINISH TO GALE FORCE WINDS
LATE
THIS AFTERNOON. GALE FORCE WINDS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

JEE

In the hours before

Local storm report, Dec 21, 11:03 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     BLIZZARD         5 S MENDOTA             41.48N 89.12W
12/20/2012                   LA SALLE           IL   NWS EMPLOYEE

            SNOW AND BLOWING SNOW TOGETHER REDUCING VISIBILITY TO
            UNDER 100 FEET AT TIMES. DELAYED REPORT.

&&

MTF
Local storm report, Dec 21, 11:13 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1113 AM CST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY SNOW       ROCKFORD                42.27N 89.06W
12/20/2012  E0.0 INCH        WINNEBAGO          IL   AMATEUR RADIO

            EXTREMELY HEAVY SNOW FALL RATE, SNOW BEGINNING TO COVER
            GROUND, VISIBILITY ABOUT 1/4 MILE. A FEW REPORTED SNOW

            COVERED ROADS. RAIN CHANGED TO SNOW APPROXIMATELY 145 PM.

0535 PM     NON-TSTM WND GST PERU                    41.34N 89.13W
12/20/2012  M54.00 MPH       LA SALLE           IL   AWOS

0617 PM     NON-TSTM WND DMG DWIGHT                  41.10N 88.42W
12/20/2012                   LIVINGSTON         IL   PUBLIC

            POWER LINES DOWN

0632 PM     NON-TSTM WND DMG ELBURN                  41.89N 88.47W
12/20/2012                   KANE               IL   FIRE DEPT/RESCUE

            POWER LINES DOWN

0635 PM     NON-TSTM WND GST PONTIAC                 40.88N 88.64W
12/20/2012  M55.00 MPH       LIVINGSTON         IL   AWOS

            SUSTAINED WINDS AT 44 MPH.

0659 PM     NON-TSTM WND DMG MORRIS                  41.37N 88.43W
12/20/2012                   GRUNDY             IL   PUBLIC

            WIRES AND TREE LIMBS DOWN

0703 PM     SNOW             MACHESNEY PARK          42.36N 89.04W
12/20/2012  E0.0 INCH        WINNEBAGO          IL   AMATEUR RADIO

            MODERATE SNOW FALLING... NEAR WHITE OUT CONDITIONS.

0756 PM     SNOW             2 NE ROSCOE             42.44N 88.98W
12/20/2012  M3.5 INCH        WINNEBAGO          IL   BROADCAST MEDIA

0818 PM     NON-TSTM WND GST GIBSON CITY             40.47N 88.38W
12/20/2012  M56.00 MPH       FORD               IL   PUBLIC

0830 PM     SNOW             2 N WINNEBAGO           42.30N 89.24W
12/20/2012  M3.9 INCH        WINNEBAGO          IL   BROADCAST MEDIA

            WREX-TV

0830 PM     BLIZZARD         5 S MENDOTA             41.48N 89.12W
12/20/2012                   LA SALLE           IL   NWS EMPLOYEE

            SNOW AND BLOWING SNOW TOGETHER REDUCING VISIBILITY TO
            UNDER 100 FEET AT TIMES. DELAYED REPORT.

0935 PM     NON-TSTM WND GST MORRIS                  41.37N 88.43W
12/20/2012  M54.00 MPH       GRUNDY             IL   AWOS

1000 PM     SNOW             POLO                    41.98N 89.58W
12/20/2012  M3.9 INCH        OGLE               IL   CO-OP OBSERVER

            1/2 MILE VISIBILITY...MAINLY DUE TO BLOWING SNOW.

1200 AM     SNOW             ROCKFORD AIRPORT        42.20N 89.10W
12/21/2012  M1.4 INCH        WINNEBAGO          IL   OFFICIAL NWS OBS

            OFFICIAL SNOWFALL TOTAL FOR ROCKFORD

1200 AM     SNOW             3 SW MIDWAY AIRPORT     41.75N 87.79W
12/21/2012  E0.3 INCH        COOK               IL   CO-OP OBSERVER

1255 AM     SNOW             BOLINGBROOK             41.70N 88.08W
12/21/2012  M0.7 INCH        WILL               IL   PUBLIC

&&

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 11:53 PM CSTWinter Weather AdvisoryLOTBoone, DeKalb, Lee, Ogle, Winnebago10 hr
Dec 21, 12:00 AM CSTWind AdvisoryLOTFord, Iroquois, Kankakee, LaSalle, Livingston6 hr
Dec 21, 9:25 AM CSTGale WarningLOT6 hr
Dec 21, 3:11 PM CSTSmall Craft AdvisoryLOT24 hr
Dec 21, 2:52 AM CSTHigh Wind WarningLOTPorter9 hr

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.